Alert archive / Wisconsin / Wind Chill Advisories in 2018
Wind Chill Advisory 1, NWS Green Bay, WI
NWS Green Bay, WI issued this wind chill advisory at Jan 3, 2018, 2:37 PM CST for 22 counties in Wisconsin. It took effect at Jan 3, 2018, 9:00 PM CST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jan 3, 2018, 2:37 PM CST (20:37 UTC)
- In effect from
- Jan 3, 2018, 9:00 PM CST
- Expired
- Jan 4, 2018, 10:00 AM CST
- In force
- 13 hr
- Issued by
- NWS Green Bay, WI
All 22 counties
Brown County, WI, Calumet County, WI, Door County, WI, Florence County, WI, Forest County, WI, Kewaunee County, WI, Langlade County, WI, Lincoln County, WI, Manitowoc County, WI, Marathon County, WI, Marinette County, WI, Menominee County, WI, Oconto County, WI, Oneida County, WI, Outagamie County, WI, Portage County, WI, Shawano County, WI, Vilas County, WI, Waupaca County, WI, Waushara County, WI, Winnebago County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 63 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.6 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 780 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
573 WWUS43 KGRB 032037 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 237 PM CST Wed Jan 3 2018 ...VERY COLD WIND CHILLS EXPECTED TONIGHT INTO THURSDAY MORNING... .The combination of cold temperatures and light to moderate northwest winds will produce wind chill readings of 20 below to 25 below zero tonight into Thursday morning. Anyone venturing outdoors should dress in multiple layers and cover all exposed skin to prevent hypothermia and frost bite. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-040500- /O.NEW.KGRB.WC.Y.0001.180104T0300Z-180104T1600Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 237 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The cold wind chills will cause frost bite to exposed skin in less than 30 minutes. Expect wind chills to range from 20 below zero to 25 below zero. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...From 9 PM this evening to 10 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ Kieckbusch
3 follow-up statements
672 WWUS43 KGRB 040412 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 1012 PM CST Wed Jan 3 2018 ...VERY COLD WIND CHILLS EXPECTED TONIGHT INTO THURSDAY MORNING... .The combination of subzero temperatures and light northwest winds will produce wind chill readings of 20 below to 25 below zero tonight into Thursday morning. Dress warm to prevent hypothermia and frost bite. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041215- /O.CON.KGRB.WC.Y.0001.000000T0000Z-180104T1600Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 1012 PM CST Wed Jan 3 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THURSDAY... * WHAT...Very cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...Until 10 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
085 WWUS43 KGRB 041124 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 524 AM CST Thu Jan 4 2018 ...VERY COLD WIND CHILLS THIS MORNING... .The combination of subzero temperatures and light northwest winds will produce wind chill readings of 20 below to 25 below zero this morning. Wind chill values were in the teens across north central Wisconsin due to more clouds. Subzero temperatures and northwest winds will likely be cold enough to warrant another wind chill advisory late tonight into Friday. Dress warm to prevent hypothermia and frost bite. WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-041600- /O.CON.KGRB.WC.Y.0001.000000T0000Z-180104T1600Z/ Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Niagara, Wausaukee, Merrill, Tomahawk, Antigo, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 524 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central, east central, north central and northeast Wisconsin. * WHEN...Until 10 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$
056 WWUS43 KGRB 041335 WSWGRB URGENT - WINTER WEATHER MESSAGE National Weather Service Green Bay WI 735 AM CST Thu Jan 4 2018 ...VERY COLD WIND CHILLS THIS MORNING... .The combination of subzero temperatures and light northwest winds will produce wind chill readings of 20 below to 25 below zero this morning. Sub-zero temperatures and northwest winds will likely be cold enough to warrant another wind chill advisory late tonight into Friday. Dress warm to prevent hypothermia and frost bite. WIZ005-010>012-018-019-041445- /O.CAN.KGRB.WC.Y.0001.000000T0000Z-180104T1600Z/ Vilas-Oneida-Forest-Florence-Lincoln-Langlade- Including the cities of Eagle River, Lac Du Flambeau, Rhinelander, Crandon, Aurora, Commonwealth, Spread Eagle, Merrill, Tomahawk, and Antigo 735 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY IS CANCELLED... Clouds have kept temperatures warmer than expected this morning, so the wind chill advisory has been cancelled. $$ WIZ013-020>022-030-031-035>040-045-048>050-073-074-041600- /O.CON.KGRB.WC.Y.0001.000000T0000Z-180104T1600Z/ Northern Marinette County-Menominee-Northern Oconto County-Door- Marathon-Shawano-Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee- Waushara-Winnebago-Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- Including the cities of Niagara, Wausaukee, Keshena, Neopit, Mountain, Lakewood, Townsend, Sturgeon Bay, Fish Creek, Sister Bay, Wausau, Shawano, Marshfield, Wisconsin Rapids, Stevens Point, Plover, New London, Waupaca, Clintonville, Appleton, Green Bay, Kewaunee, Luxemburg, Redgranite, Wautoma, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 735 AM CST Thu Jan 4 2018 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. The wind chills will cause frostbite in as little as 30 minutes to exposed skin. Expect wind chills to range from 15 below zero to 25 below zero. * WHERE...Portions of central, east central, and northeast Wisconsin. * WHEN...Until 10 AM CST Thursday. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Chill Advisory means that cold air and the wind will combine to create low wind chills. Frost bite and hypothermia can occur if precautions are not taken. Make sure you wear a hat and gloves. $$ TSK
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind chill advisory went out at Jan 3, 2:23 PM CST, 14 minutes earlier.
Area forecast discussion, Jan 3, 2:23 PM CST, 14 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 223 PM CST Wed Jan 3 2018 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Thursday Issued at 221 PM CST Wed Jan 3 2018 Forecast concerns include bitter cold temperatures and wind chills and continued lake-effect snow in north central WI. Arctic air will pour back into the region, with H8 temperatures dropping to -20 to -25 C. Temperatures will drop into the single digits below to lower teens below zero overnight/early Thursday, which in combination with persistent light to moderate NW winds, will lead to wind chills of -20 to -30 F. A wind chill advisory will be issued for the entire forecast area from 9 pm tonight through 10 am Thursday. Highs on Thursday will only rise into the single digits to around 10 above. Persistent NNW flow and Lake-H8 delta-t's of 25-27 C will continue to generate lake effect snow showers in far north central WI. However, very dry air advecting across western Lake Superior will gradually erode the snow showers with time. This trend is already very apparent on satellite. So, will gradually lower pops to chance category tonight into Thursday, mainly confine the snow showers to Vilas county, and only mention very light accumulations. .LONG TERM...Thursday Night Through Wednesday Issued at 221 PM CST Wed Jan 3 2018 Main story for this period will be the break in the extreme cold Sunday into Monday, the chances for snow Saturday night into Sunday, and then temperatures plunge again by the middle of next week. For Thursday night into Friday morning, another round of wind chill headlines can be expected as lows fall into the single digits below zero near the Lake Michigan shoreline to the teens below zero across portions of central and north-central Wisconsin. Did lower minimum temperatures most places. Also, temperatures across northern Vilas county may not get as cold due to lake clouds and snow showers. Another cold day is in store on Friday as high temperatures will only reach the single digits above zero. Cold northerly flow off of Lake Superior will continue to bring a chance of light showers to far northern Wisconsin, including Vilas county. Friday night continues to be an intriguing night with respect to low temperatures. High pressure is expected to be centered across eastern Wisconsin. The combination of clear skies, light winds and snow cover should allow temperatures to plummet. Have lowered temperatures several degrees. Portions of north-central Wisconsin could be in the lower to middle 20s below zero for lows. The exception will be across Vilas county where ongoing lake effect snow showers and clouds may keep temperatures up a few degrees from locations just to the south. On Saturday, high temperatures should rebound 5 to 15 degrees above zero. Temperatures should only fall a few degrees Saturday night due to increasing clouds and winds along with the chances for light snow. There are some timing differences when the light snow arrives before or after midnight, so it could be delayed a few hours if the model runs still come in slower over the next few days. Light snow is expected across the entire region after midnight and continue into Sunday morning. It will feel relatively balmy on Sunday with highs in the 20s, although a southerly wind may still add a chill to the air. The forecast becomes muddled early next week with respect to the timing of the next arctic front. GFS is a day quicker than the ECMWF in bringing the arctic air back into the region. && .AVIATION...for 18Z TAF Issuance Issued at 1139 AM CST Wed Jan 3 2018 Mainly VFR conditions this afternoon which should persist through tonight and Thursday morning. The exception is across north- central Wisconsin were lake effect clouds and occasional snow showers will produce MVFR/IFR conditions at times. Northwest winds will gust up to 20 knots this afternoon then decrease tonight. && .GRB WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory from 9 PM this evening to 10 AM CST Thursday for WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074. && SHORT TERM.....Kieckbusch LONG TERM......Eckberg AVIATION.......KLB
Hazardous weather outlook, Jan 3, 2:29 PM CST, 8 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 229 PM CST Wed Jan 3 2018 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042030- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 229 PM CST Wed Jan 3 2018 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Lake effect snow showers will continue to result in reduced visibilities and slippery roads over Vilas county. Cold temperatures and northwest winds will result in bitter cold wind chill readings late tonight into Thursday morning. Frost bite could occur on exposed skin in 20 to 30 minutes. A wind chill advisory has been posted for the entire forecast area. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The combination of cold temperatures and northwest winds will produce bitter cold wind chill readings Thursday night into Friday morning. Lake effect snow showers may continue to bring hazardous driving conditions to northern Vilas county through Friday night. A round of light snow is possible Saturday night into Sunday as warmer air aloft pushes across the region. Hazardous travel conditions will be possible due to snow covered and slippery roads. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-042030- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 229 PM CST Wed Jan 3 2018 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A few gusts to near gale force from the south or southwest are possible Saturday night into Sunday morning across the coastal waters of northern Door county. Kieckbusch/Eckberg
Nearby
Wind Chill Advisories in Wisconsin, 2018Every wind chill advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.